New Jersey, 2012Damaging Winds in New Jersey, September 8, 2012
September 8, 2012 · NWS PHI · 6 events in 3 counties and zones
A line of strong to widely scattered severe thunderstorms that preceded a cold front moved through New Jersey during the second half of the afternoon and first half of the evening on the 8th. Most of the severe thunderstorms occurred in northwest New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to widely scattered severe thunderstorms that preceded a cold front moved through New Jersey during the second half of the afternoon and first half of the evening on the 8th. Most of the severe thunderstorms occurred in northwest New Jersey. Approximately 17,000 PSE&G and JCP&L customers lost power in the state. All power was restored by the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 8, 2:49 PM EST, 26 minutes earlier.
Area forecast discussion, Sep 8, 2:49 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING WITH POSSIBLE
SEVERE WEATHER. HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE AREA
STARTING MONDAY AND REMAIN ACROSS THE AREA THROUGH AT LEAST
THURSDAY. A WEAK FRONTAL BOUNDARY MAY CROSS THE AREA LATE IN THE
WEEK OR NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A VERY POTENT COLD FRONT WILL CONTINUE TO PUSH EASTWARD THROUGH THE
OVERNIGHT HOURS. AHEAD OF THE FRONT A VERY NARROW LINE OF CONVECTION
HAS FIRED UP IN WESTERN PENNSYLVANIA AND IS PROGRESSING VERY FAST TO
THE EAST AT NEARLY 40 MPH. THE MAIN LINE IS ALREADY IN THE WESTERN
PART OF OUR CWA AND WILL BE NEAR THE PHILADELPHIA METRO AREA BY 20Z.
THE MAIN THREAT WITH THIS LINE CONTINUES TO BE THE STRONG TO
POSSIBLY DAMAGING WINDS. NUMEROUS GUSTS IN THE MID TO UPPER 50MPH
RANGE HAVE BEEN REPORTED FROM THE AREA ASOS AND INTO CENTRAL
PENNSYLVANIA. THERE IS STILL PLENTY OF INSTABILITY AHEAD OF THE LINE
SO THIS THREAT WILL CONTINUE THROUGH THE EVENING HOURS.
THE MID-LEVEL TROUGH IS TAKING ON A MORE NEGATIVE TILT AS IT MOVES
EASTWARD THIS EVENING. ANY CONVECTION THAT FIRES UP IN CENTRAL
VIRGINIA HAS A CHANCE TO MOVE ACROSS OUR DELMARVA ZONES LATER THIS
EVENING AS THE CONVECTION WILL MOVE MORE NORTHEASTERLY. STILL
THINKING THAT BY 06Z, IF NOT A COUPLE HOURS SOONER, ALL OF THE
CONVECTION WILL BE OFFSHORE AND THE STRATIFORM RAIN BEHIND THE LINE
WILL BE ALL BUT OVER...EVERYWHERE.
MODELS SHOW A DECENT AMOUNT OF COLD AIR ADVECTION TAKING PLACE
BEHIND THE FRONT WHICH WILL KEEP OVERNIGHT LOWS RATHER BRISK.
THOUGHT THE METMOS WAS A BIT TOO WARM SO EDGED CLOSER TO THE MAVMOS
AS TEMPERATURES WILL BE IN THE MID-50S IN THE BURBS AND LOW-60S
ACROSS THE METRO AREA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MID-LEVEL TROUGH IS STILL NEAR THE REGION AND EVEN WITH A WESTERLY
SURFACE FLOW WE COULD SEE A FEW SHOWERS, OROGRAPHICALLY ENHANCED,
FIRE UP DURING THE AFTERNOON HOURS TOMORROW. MAINTAINED THE SLIGHT
CHANCE SINCE THERE WILL BE VERY LITTLE MOISTURE TO WORK WITH ACROSS
OUR NORTHWEST ZONES.
TEMPERATURE-WISE, BELOW NORMAL EXPECTED WITH HIGHS IN THE MID TO
UPPER 70S. WITH DEWPOINTS IN THE LOW-50S IT WILL BE A VERY PLEASANT
DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE LONG TERM FORECAST IS RATHER QUIET AS HIGH PRESSURE
BUILDS IN BEHIND THE FRONTAL SYSTEM THAT IS AFFECTING THE AREA
TODAY, AND REMAINS IN CONTROL OF THE WEATHER THROUGH AT LEAST
THURSDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA FOR MUCH OF THE
UPCOMING WEEK, KEEPING THE FORECAST DRY. THE ONLY EXCEPTION IS WHEN
A FRONTAL BOUNDARY MAY ENTER THE AREA LATE NEXT WEEK OR NEXT
WEEKEND; THEREFORE WE HAVE A CHANCE/SLIGHT CHANCE OF SHOWERS AND/OR
THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. EARLY IN THE
EXTENDED PERIOD, TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO
NORMAL AS THICKNESSES DROP ACROSS THE FORECAST AREA AS TROUGHING
DEVELOPS ALOFT ACROSS THE EAST. HOWEVER, BY WEDNESDAY AND INTO THE
LATTER PART OF THE WEEK AND INTO THE WEEKEND, RIDGING ALOFT BUILDS
BACK ACROSS THE AREA AND THICKNESSES INCREASE ONCE AGAIN, PUSHING
TEMPERATURES BACK ABOVE NORMAL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE BIGGEST NEWS THIS AFTERNOON AND EVENING IS THE TIMING AND
POTENTIAL IMPACTS OF A EASTWARD MOVING SQUALL LINE. THOUGH THE LINE
OF THUNDERSTORMS IS NARROW, THERE IS PLENTY OF INSTABILITY AHEAD OF
THE LINE COMBINED WITH VERY STRONG WINDS BETWEEN 8 AND 10KFT HELPING
TO PUSH THE LINE EASTWARD. THERE ARE NUMEROUS WESTERLY GUSTS NEAR 40
KNOTS ACROSS CENTRAL AND EASTERN PENNSYLVANIA AS THE THUNDERSTORMS
PASS THROUGH AND THIS TREND SHOULD CONTINUE THROUGH OUR TERMINALS.
AS FOR THE TIMING, CURRENTLY THE LINE IS PROGGED TO REACH THE
DELAWARE VALLEY BY 20Z. THE LINE DOES APPEAR TO BE MOVING FASTER
THAN EXPECTED SO THE TEMPO GROUP WAS MOVED UP AN HOUR. THERE STILL
EXISTS A VERY SOUPY AIRMASS AHEAD OF THE MAIN LINE OF
THUNDERSTORMS WHICH IS WHY THERE ARE NOW NUMEROUS OTHER STORMS
BEGINNING TO POP TO THE EAST OF THE LINE. THESE STORMS COULD
POTENTIALLY IMPACT RDG AND ABE AS THE LOW-LEVEL FLOW REMAINS OUT
OF THE SOUTH-SOUTHWEST ALLOWING THE STORMS TO PROPAGATE IN A
MAINLY NORTHERLY DIRECTION.
EVEN AFTER THE LINE CLEARS OUR TERMINALS THERE WILL BE SOME RESIDUAL
SHOWERY ACTIVITY TO CONTEND WITH THROUGH THE MIDNIGHT HOUR WHICH MAY
DROP US TO MVFR VSBYS...NOT SURE ABOUT THE CIGS. AFTER THIS THE
WEST WINDS WILL HELP TO SCOUR OUT ANY LOWER CIGS/VSBYS AND WE
REBOUND NICELY TO VFR. WE WILL REMAIN VFR THROUGH THE REMAINDER OF
THE TAF CYCLE UNDER A WEST WIND.
OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MOSTLY VFR. GUSTY WINDS POSSIBLE
MONDAY AFTERNOON.
&&
.MARINE...
SCA STILL IN AFFECT FOR ALL OUR MARINE ZONES. THE BAY STILL HAS AN
ENDING TIME OF MIDNIGHT WHILE WE CONTINUE TO LEAVE THE OCEAN FRONT
UP THROUGH TOMORROW EVENING...THIS IS MAINLY FOR ELEVATED SEAS DUE
TO THE LONGER FETCH AND ENERGY GENERATED BY LESLIE.
COLD FRONT WILL CONTINUE TO PROGRESS THROUGH OUR WATERS AND PASS
OFFSHORE BY LATE TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD
OF THE COLD FRONT, SOME WITH VERY GUSTY WINDS, WILL SWEEP THROUGH BY LATE
TONIGHT. WINDS WILL BEGIN TO TURN MORE NORTHWESTERLY BEHIND THE
FRONT AND AFTER THE INITIAL PUSH OF COOLER AIR, THE GUSTS WILL DROP
OFF AND SUSTAINED WINDS WILL SLACKEN TO AROUND 15 KNOTS BY SUNDAY
MORNING. SEAS WILL AGAIN, AS WAS STATED ABOVE, REMAIN ELEVATED
RUNNING AROUND 5 TO 6 FEET THROUGHOUT THE PERIOD.
OUTLOOK...
HIGH PRESSURE BUILDS ACROSS THE WATERS FOR MUCH OF THE UPCOMING
WEEK. THE PRESSURE GRADIENT BETWEEN THE HIGH AND TROPICAL STORM
LESLIE WILL BE TIGHT AT THE BEGINNING OF THE PERIOD, SO WINDS MAY BE
CLOSE TO SMALL CRAFT ADVISORY SUNDAY NIGHT THROUGH MONDAY NIGHT.
SEAS WILL ALSO BE QUITE HIGH AS WE WILL CONTINUE TO GET SWELL FROM
LESLIE AT LEAST THROUGH TUESDAY. AFTER THIS, WINDS AND WAVES SHOULD
BOTH DIMINISH AS THE HIGH CENTERS ITSELF ACROSS THE WATERS THROUGH
WEDNESDAY
AND THURSDAY.
&&
.RIP CURRENTS...
WE MAINTAIN THE HIGH RIP CURRENT RISK ACROSS OUR COASTAL AREAS DUE
TO THE AMOUNT OF ENERGY THE SWELLS FROM LESLIE CONTINUE TO GENERATE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
024>026.
DE...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...ROBERTSON
AVIATION...HEAVENER/ROBERTSON
MARINE...HEAVENER/ROBERTSON
RIP CURRENTS...HEAVENERHazardous weather outlook, Sep 8, 2:51 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SAT SEP 8 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-092000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT SAT SEP 8 2012
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-092000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT SAT SEP 8 2012
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-092000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SAT SEP 8 2012
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 9:17 AM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT SAT SEP 8 2012
NJZ013-014-020-026-081500-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1017 AM EDT SAT SEP 8 2012
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TOMS RIVER...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WEST BELMAR...SOUTH BELMAR
AROUND 1030 AM...OCEAN GROVE AND NEPTUNE CITY AROUND 1045 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4017 7401 4007 7403 4001 7414 4010 7424
4035 7397 4035 7396 4029 7397
ROBERTSONLocal storm report, Sep 8, 2:26 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
09/08/2012 M53 MPH BERKS PA ASOS
53 MPH WIND GUST AT READING AIRPORT.
0305 PM TSTM WND DMG READING 40.33N 75.93W
09/08/2012 BERKS PA PUBLIC
LARGE TREE LIMBS DOWN IN READING.
&&
EVENT NUMBER PHI1200726 PHI1200727
KLINELocal storm report, Sep 8, 2:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
09/08/2012 M53 MPH BERKS PA ASOS
53 MPH WIND GUST AT READING AIRPORT.
0305 PM TSTM WND DMG READING 40.33N 75.93W
09/08/2012 BERKS PA PUBLIC
LARGE TREE LIMBS DOWN IN READING.
0320 PM TSTM WND DMG BLANDON 40.44N 75.89W
09/08/2012 BERKS PA TRAINED SPOTTER
TREES DOWN IN BLANDON.
&&
EVENT NUMBER PHI1200726 PHI1200727 PHI1200728
KLINESpecial weather statement, Sep 8, 3:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SAT SEP 8 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ008-010-012-013-015>019-021-
PAZ067>071-082130-
BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-KENT MD-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-
SOMERSET NJ-TALBOT MD-WESTERN MONMOUTH NJ-
407 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PENNSYLVANIA
...WESTERN NEW JERSEY...THE EASTERN SHORE OF MARYLAND...AND
DELAWARE...DURING THE LATE AFTERNOON HOURS...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR
WILKES-BARRE SOUTHWEST TO BALTIMORE...AND THEN FURTHER SOUTH TO
WASHINGTON. THIS LINE OF THUNDERSTORMS IS MOVING EAST AT AROUND 35
MPH AND WILL BE EFFECTING THE ABOVE MENTIONED AREAS BETWEEN NOW AND
6 PM.
WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3884 7629 3893 7622 3893 7638 3904 7632
3900 7622 3917 7629 3943 7600 3961 7613
4014 7549 4038 7477 4109 7450 4079 7435
4060 7444 4044 7420 3926 7523 3948 7558
3907 7539 3866 7574 3857 7602
FORECASTER:JJMLocal storm report, Sep 8, 3:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
09/08/2012 M53 MPH BERKS PA ASOS
53 MPH WIND GUST AT READING AIRPORT.
0305 PM TSTM WND DMG READING 40.33N 75.93W
09/08/2012 BERKS PA PUBLIC
LARGE TREE LIMBS DOWN IN READING.
0320 PM TSTM WND DMG BLANDON 40.44N 75.89W
09/08/2012 BERKS PA TRAINED SPOTTER
TREES DOWN IN BLANDON.
0348 PM TSTM WND DMG COOPERSBURG 40.51N 75.39W
09/08/2012 LEHIGH PA TRAINED SPOTTER
TREES AND A POWER LINE DOWN IN COOPERSBURG.
&&
EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200729
KLINEThunderstorm Wind, Hunterdon
- When
- September 8, 3:15 PM EST
- Where
- Hunterdon County, 1.23 mi NW of Potterstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.644, -74.815
A severe thunderstorm knocked down large tree limbs and wires across East Main Street in Clinton. The roadway was closed and a transformer was also damaged.
Thunderstorm Wind, Sussex
- When
- September 8, 3:15 PM EST to 3:20 PM EST
- Where
- Sussex County, 1.33 mi ESE of Layton to 3.13 mi SSW of Wallpack Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.215, -74.805
A severe thunderstorm knocked down a few trees and wires in Sandyston and Walpack Townships.
Thunderstorm Wind, Sussex
- When
- September 8, 3:32 PM EST
- Where
- Sussex County, Newton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.050, -74.770
A severe thunderstorm knocked down large tree limbs and wires in Newton.
Thunderstorm Wind, Morris
- When
- September 8, 3:32 PM EST
- Where
- Morris County, Chester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -74.680
A trained spotter estimated wind gusts at 60 mph during a severe thunderstorm in Chester.
Thunderstorm Wind, Sussex
- When
- September 8, 3:35 PM EST
- Where
- Sussex County, 0.82 mi ENE of Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.036, -74.637
A severe thunderstorm knocked down a few trees in Sparta Township including one on Sparta Avenue.
Thunderstorm Wind, Morris
- When
- September 8, 3:53 PM EST
- Where
- Morris County, Parsippany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.850, -74.420
A severe thunderstorm knocked down large tree limbs and wires in Parsippany.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, September 8 to 30, 20121 death · $602,000 · 3 events
- Damaging Winds in New York, September 8, 2012$440,000 · 55 kt wind · 35 events
- Tornadoes and Damaging Winds in New York, September 8, 2012$375,000 · EF1 · 12 events
- Damaging Winds in Vermont, September 8, 2012$330,000 · 60 kt wind · 22 events
- Damaging Winds in New York, September 8, 2012$165,000 · 60 kt wind · 14 events
- Damaging Winds in Pennsylvania, September 8, 2012$98,000 · 50 kt wind · 19 events
- Damaging Winds in Virginia, September 8, 2012$30,000 · 60 kt wind · 31 events
- Damaging Winds in Massachusetts, September 8, 2012$78,000 · 50 kt wind · 9 events
- Damaging Winds in Pennsylvania, September 8, 2012$68,000 · 66 kt wind · 7 events
- Wildfire in Wyoming, September 8 to 28, 2012$90,000 · 1 event
- Damaging Winds in Pennsylvania, September 8, 2012$50,000 · 56 kt wind · 8 events
- Damaging Winds in New York, September 8, 2012$35,000 · 60 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413853, 414721, 413854, 413856, 414723, 413855.